MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX® BIVONA® UNCUFFED TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD; INC. PORTEX® BIVONA® UNCUFFED TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 60P040
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report source:(b)(6).
 
Event or Problem Description
Information was received indicating that nine days following cannula change out to a smiths medical portex® bivona® uncuffed tracheostomy tube a breakage to the flange was noted.Subsequently, a tube change out was required with no reported adverse patient effects.
 
Additional Manufacturer Narrative
One tracheostomy was returned for evaluation.Visual inspection found the device to have two splits on the flange eyelet.Device underwent testing by making a small cut in a neckflange eyelet with a blade into two pieces.As a result, the customer complaint was confirmed.The most probable root cause is that damaged occurred after the product left the shm facility.

Brand Name
PORTEX® BIVONA® UNCUFFED TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key8073731
Report Number3012307300-2018-08188
Device Sequence Number2363795
Product Code BTO
UDI-Device Identifier15021312005752
UDI-Public15021312005752
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K912469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number60P040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer12/10/2018
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;